Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking nexium for gastritis and hiatus hernia. Feeling bloated. Looking for proper cure

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
I AM BEING TREATED WITH GASTRITIS AND HIATUS HERNIA HAD SCOPE NO PYLORI, BEING ON NEXIUM 4 WKS SEEMS WORSE GET SO BLOATED BATTLING TO EAT OR DRINK EVEN MOVING AROUND FEELS LIKE A XXXXXXX MOVING AROUND
Posted Sat, 9 Mar 2013 in Digestion and Bowels
 
 
Answered by Dr. Shoaib Khan 2 hours later
Hi.

Thank you for your query.

I understand this can lead to a lot of discomfort. Let us first work on understanding your condition: if Helicobacter pylori has been ruled out, you most probably have gastritis type A. Unfortunately the treatment for this is only the use of medication that reduces gastric acid production (like nexium-esomeprazole). This should be taken one hour before meals, it should not be crushed or chewed; but eaten whole. You could consult your doctor for an increase in dosage or change in the medication. Nexium can be taken in 20 mg, 40 mg, 60 mg dosages as per the doctors instructions. If treatment with medication does not help, surgery is considered.

Also, lifestyle modification (timings for meals, diet, exercise, sleep, etc.) plays a vital role in controlling symptoms of gastritis. Consult your doctor regarding the same. A few other suggestions:
-Eat slowly
-Avoid chewing gum
-Avoid carbonated drinks or food that can cause gas
-Chew your food well
-Drink lots of water
-Small and regular meals
-Avoid candy, alcohol, non-steroidal anti-inflammatory drugs (NSAIDs)

Feel free to write back to me for any further clarifications. I would be glad to help you in the most elaborate way possible.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor